Rhode Island, 2014Damaging Wind in Rhode Island, November 17, 2014
November 17, 2014 · NWS BOX · 1 event in 1 county or zone
Low pressure moving over southern New England brought heavy rain, strong to damaging winds, and a convective line of showers and thunderstorms to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving over southern New England brought heavy rain, strong to damaging winds, and a convective line of showers and thunderstorms to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 17, 4:12 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 17, 4:12 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EST MON NOV 17 2014
.SYNOPSIS...
A WARM FRONT ACROSS SOUTHEAST MASS AND RHODE ISLAND DIVIDES WARM
AIR TO THE SOUTHEAST AND COLDER AIR TO THE NORTHWEST. LOW PRESSURE
WILL CROSS NEW ENGLAND EARLY TONIGHT. WINDS WILL SHIFT AFTER THE
LOW MOVES PAST. COLD AND BLUSTERY WEATHER WILL MOVE IN OVERNIGHT
AND TUESDAY. HIGH PRESSURE BRINGS DRY WEATHER TUESDAY NIGHT AND
WEDNESDAY. THERE COULD BE A LIGHT COATING OF SNOW WEDNESDAY
NIGHT. STRONG HIGH PRESSURE WILL MOVE ACROSS SOUTHERN NEW ENGLAND
THIS WEEKEND...WITH A SIGNIFICANT WARM-UP IN STORE AS THE HIGH
MOVES OFFSHORE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE OBSERVATIONS AT 4 PM SHOWED A WARM FRONT EXTENDING FROM
MASSACHUSETTS BAY THROUGH SOUTHEAST MASS AND RI. THE CRUX OF THE
FORECAST IS THE LOCATION OF THIS FRONT THROUGH THE EVENING. STRONG
GUSTY WINDS ARE POSSIBLE SOUTH OF THE FRONT WHILE LIGHTER WINDS
NORTH OF THE FRONT.
SURFACE SYSTEM OVER PA WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND
EARLY TONIGHT. CURRENT TRAJECTORY SUGGESTS THE WARM FRONT WILL
REMAIN JUST SOUTH OF BOSTON AND HARTFORD...AND NORTH OF PVD. WE
WILL ADJUST WINDS TO REFLECT THIS. WITH THIS IN MIND WE WILL DROP
THE WIND ADVISORY IN BOSTON AND THE NORTH SHORE BUT MAINTAIN IN RI
AND SOUTHEAST MASS.
LOCALLY HEAVY RAIN IS MOVING ACROSS THE REGION...AND ADDITIONAL
SHOWERS ACROSS NJ AND PHILLY MOVING UP. SO EXPECT RAIN THROUGH THE
EVENING HOURS. WE CONTINUE TO HAVE CONCERNS FOR POTENTIAL POOR
DRAINAGE FLOODING ESPECIALLY ALONG THE SOUTH COAST. BASED ON THE
PRECIPITABLE WATER VALUES FORECAST FOR THIS EVENING...WE WILL KEEP
THE FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TONIGHT.
TONIGHT...
BACK EDGE OF THE RAIN EXTRAPOLATES OFFSHORE 7-9 PM. EXPECT WINDS
TO SHIFT WEST AS THE SUFACE SYSTEM SWINGS A COLD FRONT THROUGH THE
REGION 9-11 PM. CROSS SECTIONS SHOW A DRYING TREND AT THAT TIME.
LAPSE RATES SUGGEST SOME MIXING IN THE COLD ADVECTION...SO WIND
GUSTS OF 20-25 KNOTS POSSIBLE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
SUNSHINE AND COLD ADVECTION WILL DESTABILIZE THE AIRMASS AND
GENERATE SOME CLOUDS ESPECIALLY IN WESTERN NEW ENGLAND. TEMPS
IN THE MIXED LAYER WILL BE EQUIV TO -13C/-15C AT 850
MB...SUPPORTING MAX TEMPS IN THE 30S WITH A FEW VALUES AROUND 40
ON THE SOUTH COAST. MIXING WILL ALSO BRING STRONG WIND GUSTS TO
THE SURFACE. WINDS IN THIS LAYER SUGGEST AS HIGH AS 35 KNOTS...WE
HAVE GONE A SMIDGE LOWER...AROUND 30 KNOTS.
TUESDAY NIGHT...
UPPER TROUGH AND BELOW NORMAL HEIGHT IN PLACE TUESDAY NIGHT. THIS
INDICATES COLDER THAN NORMAL TEMPS. BLENDED MODEL DATA SUGGESTS
MIN TEMPS OF MID TEENS TO LOW 20S...WHICH IS REASONABLE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* COLD DAYS RIGHT THROUGH SAT. BLUSTERY WED THROUGH FRI.
* LIGHT SNOW SHOWERS COULD GIVE A COATING WED NIGHT.
* SIGNIFICANT WARMUP SUNDAY AND ESPECIALLY MON.
DETAILS...
WEDNESDAY...
SUNSHINE WILL FADE BEHIND INCREASING HIGH LEVEL
CLOUDINESS. BUT THE MAIN STORY WILL BE THE COLD AND BRISK
CONDITIONS. HIGHS WILL ONLY MAKE IT INTO THE 30S...AND ONLY LOWER
30S IN NORTHWEST MA AND SOUTHWEST NH. WESTERLY WIND GUSTS TO
20-30 MPH WILL MAKE IT FEEL MUCH COLDER. WIND CHILL INDICES ARE
FORECAST TO BE IN THE TEENS AND 20S ACROSS THE REGION.
WEDNESDAY NIGHT...
MID LEVEL WARM ADVECTION WILL DEVELOP AHEAD OF THE NEXT COLD FRONT.
IT WILL BECOME MOSTLY CLOUDY AND THERE IS A GOOD CHANCE OF A BAND
OF LIGHT SNOW SHOWERS TRAVERSING THE AREA FROM WEST TO EAST. ONLY
A FEW HUNDREDTHS OF PRECIPITATION ARE EXPECTED BUT IT COULD BE
ENOUGH TO WHITEN THE GROUND...ESPECIALLY IN WESTERN AND CENTRAL MA
AND SOUTHERN NH. LOWS UPPER TEENS TO MID 20S EXCEPT 30S ON
ISLANDS.
THURSDAY THROUGH SATURDAY...
STRONG HIGH PRESSURE MOVES FROM THE OHIO VALLEY TO THE EAST COAST
DURING THIS PERIOD. THIS SHOULD BRING MOSTLY SUNNY DAYS AND MOSTLY
CLEAR NIGHTS TO OUR REGION. BUT...UNSEASONABLY COLD AIR WILL
CONTINUE WITH DAYTIME HIGHS MAINLY IN THE 30S AND NIGHTTIME LOWS
IN THE TEENS AND 20S...A LITTLE WARMER ON NANTUCKET. THE COLDEST
NIGHT LOOKS TO BE FRIDAY NIGHT WITH MOST AREAS IN THE TEENS.
WINDS COULD STILL BE ON THE GUSTY SIDE THURSDAY AND FRIDAY
AFTERNOONS...MAKING IT FEEL VERY COLD.
SUNDAY AND MONDAY...
HIGH PRESSURE MOVES OFF THE COAST ON SUNDAY ALLOWING A SOUTHWEST
FLOW OF MILDER AIR TO WORK INTO THE REGION. HIGHS SHOULD RECOVER
TO THE MID 40S TO LOWER 50S...WITH MID 50S ON THE ISLANDS. MOST
OF THE DAY SHOULD BE DRY...BUT CHANCES FOR SHOWERS WILL INCREASE
SUNDAY NIGHT AND MONDAY AS DEEP LOW PRESSURE PASSES WELL TO THE
NORTHWEST OF THE AREA...ALLOWING LOW LEVEL MOISTURE TO STREAM
NORTHWARD. MONDAY LOOKS TO BE ON THE CLOUDY SIDE BUT WITH 850 MB
TEMPERATURES WARMING PAST +12C... WE COULD SEE A BIG WARM-UP WITH
HIGHS REACHING THE UPPER 50S AND LOWER 60S.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
IFR AND LIFR CONDITIONS IN RAIN AND FOG ARE IN PLACE AND SHOULD
CONTINUE THROUGH THE EVENING. THE RAIN IS ASSOCIATED WITH A WARM
FRONT EXTENDING ALONG THE SOUTH COAST OF NEW ENGLAND AND A WEATHER
SYSTEM MOVING EAST ACROSS SOUTHERN NEW ENGLAND.
INCREASING WINDS AT 2000-3000 FEET WITH SOUTHWEST FLOW AT 50 TO
70 KNOTS EXPECTED OVER THE CAPE AND ISLANDS..AND POSSIBLY WESTWARD
TO THE BOS AND PVD AREAS. THIS WILL BRING LOW LEVEL WIND SHEAR TO
THESE AREAS THROUGH EARLY TONIGHT.
THE WEATHER SYSTEM SWINGS THROUGH NEW ENGLAND BY MIDNIGHT. AFTER
THE WIND SHIFT CONDITIONS THEN IMPROVE RAPIDLY TO VFR FROM W TO E
BETWEEN 03Z AND 08Z TUE.
VFR TUESDAY WITH WEST WINDS GUSTING TO 30KT...POSSIBLY 35 KNOTS. WINDS
DIMINISH TUESDAY NIGHT.
KBOS TERMINAL...LOW CONFIDENCE IN TAF TONIGHT. HIGH CONFIDENCE IN
TAF TUESDAY. LOW LEVEL WIND SHEAR LIKELY EARLY NIGHT.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF TONIGHT. HIGH
CONFIDENCE IN TAF TUESDAY.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WED...VFR. WEST-SOUTHWEST WIND GUSTS 20-30 KT. HIGH CONFIDENCE.
WED NIGHT...MVFR WITH LOCAL IFR POSSIBLE IN A PERIOD OF LIGHT
SNOW SHOWERS. MODERATE CONFIDENCE.
THU...VFR. SOUTHWEST WIND GUSTS 20-30 KT. HIGH CONFIDENCE.
FRI...VFR. WEST-NORTHWEST WIND GUSTS 20-25 KT. HIGH CONFIDENCE.
SAT...VFR. HIGH CONFIDENCE. SLIGHT CHANCE OF SHOWERS NORTHWEST SAT
NIGHT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
* DANGEROUS CONDITIONS THIS AFTERNOON AND TONIGHT *
LOW CONFIDENCE TONIGHT...HIGH CONFIDENCE TUESDAY AND TUESDAY
NIGHT.
STORM WARNINGS AND GALE WARNINGS CONTINUE. STRONGEST WINDS WILL BE
CENTERED A FEW HOURS EITHER SIDE OF 7 PM TONIGHT.
PERIODS OF RAIN EXPECTED EARLY TONIGHT WITH A LOW CHANCE OF EMBEDDED
THUNDERSTORMS. IN RESPONSE TO INCREASING WINDS...SEAS WILL BUILD
RAPIDLY WITH 12 FT SEAS ON OUTER WATERS THIS EVENING.
WINDS SHIFT TO WEST TONIGHT AS LOW PRESSURE EXITS REGION. WINDS
WILL GRADUALLY DIMINISH BUT REMAIN GUSTY...AT LEAST 25-30KT...AND
SEAS WILL REMAIN ROUGH.
BRISK WEST WINDS GUSTING 30-35KT TUESDAY AND TUESDAY NIGHT AS COLD
AIR FLOWS OVER THE WATERS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...HIGH CONFIDENCE. WINDS DROP BACK TO SMALL CRAFT
ADVISORY THRESHOLDS AS PRESSURE GRADIENT WEAKENS A BIT. SEAS
SLOWLY SUBSIDING FROM 10 FEET TO 6 FEET OVER THE OUTER WATERS.
WEDNESDAY NIGHT AND THURSDAY...MODERATE TO HIGH CONFIDENCE. WARM
ADVECTION DEVELOPS AHEAD OF THE NEXT COLD FRONT. HOWEVER...THE
AIRMASS WILL STILL BE COLDER THAN THE RELATIVELY MILD OCEAN AND
SUPPORT GOOD MIXING. THEREFORE...EXPECT STRONG SCA TO GALE FORCE
WIND GUSTS OVER THE OPEN WATERS. STRONGEST WINDS EXPECTED OVER
THE SOUTHERN WATERS WITH SEAS BUILDING BACK BETWEEN 6 AND 10 FEET
IN THIS REGION. VISIBILITIES MAY BE REDUCED TO BELOW 3 MILES LATE
WED NIGHT AND AROUND DAYBREAK THU IN SCATTERED LIGHT SNOW SHOWERS.
FRIDAY...MODERATE TO HIGH CONFIDENCE. STRONG SMALL CRAFT TO GALE
FORCE WEST TO NORTHWEST WIND GUSTS EXPECTED IN THE COLD AIR
ADVECTION PATTERN BEHIND THE NEXT COLD FRONT.
SATURDAY...MODERATE TO HIGH CONFIDENCE. NORTHWEST WINDS
DIMINISHING TO BELOW SCA CRITERIA AND SEAS ALSO BELOW SCA
THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MAZ013-016>018.
HIGH WIND WARNING UNTIL 11 PM EST THIS EVENING FOR MAZ019>024.
FLASH FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR MAZ005>007-
013>022.
NH...NONE.
RI...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR RIZ001>008.
FLASH FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR RIZ001>007.
MARINE...STORM WARNING UNTIL 1 AM EST TUESDAY FOR ANZ231>235.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ230-236.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ237-251.
GALE WARNING UNTIL 5 AM EST TUESDAY FOR ANZ250-256.
STORM WARNING UNTIL 3 AM EST TUESDAY FOR ANZ254-255.
&&
SYNOPSIS...WTB/GAF
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...GAF
AVIATION...WTB/GAF
MARINE...WTB/GAFHazardous weather outlook, Nov 17, 4:24 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EST MON NOV 17 2014
CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-182130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
424 PM EST MON NOV 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005>007-014-015-182130-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
424 PM EST MON NOV 17 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ013-016>018-RIZ001>007-182130-
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
424 PM EST MON NOV 17 2014
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS GREATER THAN 46 MPH OR
ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.
RIZ008-182130-
BLOCK ISLAND RI-
424 PM EST MON NOV 17 2014
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS GREATER THAN 46 MPH OR
ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.
MAZ023-024-182130-
DUKES MA-NANTUCKET MA-
424 PM EST MON NOV 17 2014
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS GREATER THAN 46 MPH OR
ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.
MAZ019>022-182130-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-
424 PM EST MON NOV 17 2014
...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS GREATER THAN 46 MPH OR
ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.
ANZ254-255-182130-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
424 PM EST MON NOV 17 2014
...STORM WARNING IN EFFECT UNTIL 3 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS HIGH CONFIDENCE IN PERIODS OF NEAR-GALE OR GALE FORCE
WIND GUSTS TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-256-182130-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
424 PM EST MON NOV 17 2014
...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS HIGH CONFIDENCE IN PERIODS OF NEAR-GALE OR GALE FORCE
WIND GUSTS TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ237-251-182130-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
424 PM EST MON NOV 17 2014
...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS HIGH CONFIDENCE IN PERIODS OF NEAR-GALE OR GALE FORCE
WIND GUSTS TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-182130-
BOSTON HARBOR-NARRAGANSETT BAY-
424 PM EST MON NOV 17 2014
...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A LOW PROBABILITY OF PERIODS OF NEAR-GALE FORCE WIND
GUSTS TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>235-182130-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
424 PM EST MON NOV 17 2014
...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A LOW PROBABILITY OF PERIODS OF NEAR-GALE OR GALE FORCE
WIND GUSTS TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Thunderstorm Wind, Washington
- When
- November 17, 5:33 PM EST
- Where
- Washington County, (Bid)block Is St Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.170, -71.580
An amateur radio operator on Block Island recorded a 58 mph wind gust on their home weather station. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, November 17 to 19, 20149 deaths · 9 injured · $5.5 million · 5 events
- Tornadoes and Damaging Winds in Florida, November 17, 20142 injured · $2.1 million · EF2 · 12 events
- Tornadoes in Alabama, November 17, 2014$635,000 · EF1 · 4 events
- Lake-Effect Snow in New York, November 17 to 19, 2014$1.0 million · 3 events
- Tornado and Damaging Winds in Georgia, November 17, 2014$19,000 · EF1 · 4 events
- Tornado and Damaging Winds in Florida, November 17, 2014$15,000 · EF0 · 24 events
- Tornadoes in Alabama, November 17, 2014EF1 · 4 events
- Flooding and Damaging Winds in Massachusetts, November 17, 2014$15,000 · 54 kt wind · 8 events
- Lake-Effect Snow in Michigan, November 17 to 21, 201414 events
- Lake-Effect Snow and Winter Weather in Michigan, November 17 to 18, 201412 events
- High Surf in Hawaii, November 17 to 18, 201412 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 17, 201450 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549724.